×

Approximation of differentiable functions on a Hilbert space. III. (English) Zbl 0627.46044

We complete the proof of the theorem which was announced earlier: if \(\Omega\) is an open set in a separable real Hilbert space \({\mathfrak H}\), F is a real Banach space, \(f\in C^ k(\Omega,F)\) where differentiability is understood in the Fréchet sense, k being an integer \(\geq 0\), and \(\epsilon\) (\(\cdot)\) is a positive continuous function on \(\Omega\) ; then there is a function \(g\in C^{\infty}(\Omega,F)\) such that for all integers \(j\in [0,k]\), \(\| D^ jg(x)-D^ jf(x)\| <\epsilon (x)\forall x\in \Omega.\)
With this proof we thus establish: \(C^{\infty}(\Omega,F)\) is dense in \(C^ k(\Omega,F)\) in the \(C^ k\)-fine topology on \(C^ k(\Omega,F)\). [For part II see Contemp. Math. 54, 17-33 (1986; Zbl 0607.46019).]

MSC:

46E40 Spaces of vector- and operator-valued functions
41A65 Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)
46E10 Topological linear spaces of continuous, differentiable or analytic functions

Citations:

Zbl 0607.46019
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Berger, M.: Non-linearity and functional analysis. New York: Acad. Press 1977
[2] Bonic, R., Frampton, J.: Smooth functions on Banach spaces. J. Math. Mech.,15, (no. 5) 877-898 (1966) · Zbl 0143.35202
[3] Desolneux-Moulis, N.: Approximations de fonctions différentiables sur certains espaces de Banach., Grenoble Univ., Ann. Inst. Fourier214, 293-345 (1971) · Zbl 0271.41025
[4] Dieudonné, J.: Linear algebra and geometry, Boston: Houghton-Mifflin Co. 1969 · Zbl 0185.48803
[5] Heble, M.P.: Approximation of differentiable functions on a Hilbert space. C.R. Math. Rep. Acad. Sci. (Can.)V, 179-183 (1983) · Zbl 0524.46014
[6] Heble, M.P.: Approximation of differentiable functions on a Hilbert space II. Contemporary Mathematics, vol. 54, 17-33. American Mathematical Society, Providence, R.I. (1986) · Zbl 0607.46019
[7] Hille, E., Phillips, R.: Functional analysis and semigroups. Am. Math. Soc. Colloq. Publ., vol. 31, Rev. ed. (1957) · Zbl 0078.10004
[8] Kurzweil, J.: On approximation in real Banach spaces. Studia Math.14, 214-231 (1954) · Zbl 0064.10802
[9] Sundaresan, K., Swaminathan, S.: Geometry and non-linear analysis in Banach spaces (Lect. Notes Math., Vol. 1131). Berlin Heidelberg New York: Springer 1986 · Zbl 0592.46043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.